m+Medelevator.RU
← Поиск публикаций
Cureus · 2025

Anti-ethylene Diamine Tetra-Acetate (EDTA)-Induced Pseudothrombocytopenia in a Nigerian Middle-Aged Man.

Клинический случайСтатьяНазвание и аннотация: Перевод в очереди
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Ajayi Pelumi V, Oseni Olatokunbo O, Osibowale Bamikole, Okpiabhele Ekido R, Badero Olurotimi J, Adedara Victor O

Аннотация

Ethylene diamine tetra-acetate-induced pseudothrombocytopenia (EDTA-PTCP) is a rare laboratory phenomenon where antibodies target platelet glycoproteins (GP) IIb/IIIa, causing platelet clumping and falsely low platelet counts. This can lead to misdiagnosis, unnecessary treatments, and an artificially elevated white blood cell count. We report a 51-year-old man referred for worsening thrombocytopenia without signs of active bleeding. He had persistent low-grade fever and generalized weakness while receiving treatment for malaria. At our facility, his platelet count dropped from 25,000/mm³ to 9,500/mm³. Suspecting EDTA-PTCP, we requested a peripheral blood film and repeated testing using a different anticoagulant. The results confirmed platelet clumping, revealing that the initial thrombocytopenia was spurious. EDTA-PTCP may be underrecognized, leading to unnecessary interventions. Awareness and early suspicion are essential to avoid misdiagnosis and ensure accurate patient management.